Paroxetine - Horrible fatigue and sleepy with the beginning of drug taking?
- 3 Mar 2013 by jacobgan
- 21 Mar 2018
- cymbalta, paroxetine, fatigue, doctor
So far I took Cymbalta, but because it is very very expensive I decided with my doctor to move to another drug.
I started taking Paroxetine 4 days ago.
I started at a dose of 10 mg. (Half a pill of 20 mg)
I take the pill in the evening after dinner.
I'm so sleepy and tired that I can not get up in the morning and I wake up just after lunch.
I go to bed at 1 a.m and I got up the next day at 3 or 4 p.m
And after I manage to get up I feel so sleepy that I can't function normally.
And another problem is that I see blurry in my eyes.
My questions are,
Is this normal?
Is this a side effect of Paroxetine?
Has anyone experienced this side effect from this drug?
Does it pass after I get used to the drug?
Thanks in advance
Hello jacobgan. I also take Paroxatine, and have for some years now and use it for anxiety. The fatique is common, to using Paroxatine. The blurred vision, is in my opinion not to be considered to be a normal, common side effect. You might let your doctor know, in as much as a professionals opinion. Regards pledge
You don't say how long you've been off the Cymbalta but if it has been 6 weeks or less that could be a withdrawal from the cymbalta. I am currently tapering off cymbalta with nothing to replace it and the blurry eyes and sleepiness is something I am becoming very familiar with. That and alot of other nasty things
Dear jacobga, I've taken Paxil in the Paroxetine in the past too. I'm not a Dr., but from experience, a lot of antidepressants have that affect in the beginning. Sometimes it gets better, and sometimes not. I don't know about you, but I hate the feeling of being so tired and especially the sleep problems. Now, I'm not knocking it, by any means. It's been helpful for several people I know. On here, and people I've known for yrs. I was having a hard time finding one I could cope with, especially just having a child. The one I'm on, is Pristiq. I liked it from the very beginning. At first, my attitude wasn't the best, but it surprised me. I had just quit taking Cymbalta, because it helps Fibromyalgia and pain. But you can't sleep a lot and take care of a child. Just a thought you could mention to your Dr.
And if the medicine is too expensive, look up the manufacturer's name, and most of them have a patient assistant's program, where its affordable if you qualify. I'm not saying Pristiq is the one and only one that will work. That would be ludicrous. But it doesn't hurt to get as much come back as you can, if this one doesn't work out. Much luck wished for you, friend. Ruthie
I was on paroxetine/Paxil for about 8-9 months, and eventually decided that I needed to get off it and move to something else because I was, um, getting so tired of being so tired, haha. I have also had experience with fluoxetine/Prozac and sertraline/Zoloft and on neither have I felt anywhere near as tired as when I was on paroxetine.
I noticed really rather as soon as I started, on just 10mg, I would yawn a ton in the early evening. At first it was good, because it helped me to get on a more regular sleeping schedule (something I struggle with) and I think just getting more rest in general helped with my overall health. But it would also annoy the people I was living with on those days that I just felt I simply could not physically get out of bed. Sometimes it was like my body was paralyzed. "Nope, you're not going to move, just go back to sleep" it would tell me. Multiple passes on my alarm (one of those apps that makes you do all sort of math and puzzles and stuff) would barely do it. My mornings were so slow to start. I could only do something passive like watch TV for a few hours, and after two coffees would still feel like a zombie. Taking the pill earlier didn't seem to help the issue.
I actually was self-medicating for a while this way with my same old prescription (I'm in a country where the pharmacies are more lax) and even actually got a pharmacist to let me try sertraline when I convinced her that I had been tapering the paroxetine down (which I had been, because I felt like I was wasting my life just sleeping and eating meals and would never be able to hold a job like that). But I shortly thereafter went back to a psychiatrist. She actually upped my dose of sertraline. I didn't notice changes right away, but now after about 2-3 months of no more paroxetine, the change in tiredness is pretty remarkable. This past week I kept getting up early without even needing my alarm, which is craziness, haha. And I've noticed that I often don't even finish my first coffee, and haven't been making a second one. Though I suppose the renewed energy could also be an effect of the valproic acid, which she's had me on in the last month? But still, even though the paroxetine had some other very good effects, it's nice to feel that I'm not going through life half-asleep.
Of course, everybody has different experiences and side-effects, but that was my experience.
Effects will pass in 30 days... hang in there... don't drink alcohol on this med!! It does work for anxiety and depression... 17 year user. :)
I have been on Paxil for seven weeks now on a 20 mg build up. Last week my doctor cut it down to 10 mg because I could not function because I’m constantly fatigued. This last week I have not been able to function because I’m so extremely fatigued. I was also taking Klonopin .25 for six weeks but have weaned off of that for a couple weeks now And my anxiety is pretty much under control. Anyone have any advise because I own my own business And I’m responsible for over 20 employees in order to function. My psychiatrist plans on changing my medication when I go back to see her in a couple days. Any help would be greatly appreciated.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 May 2011 • 11 answers
Posted 31 Jan 2012 • 2 answers
Posted 11 Sep 2012 • 12 answers
Posted 16 Jul 2013 • 2 answers
Posted 11 Aug 2013 • 6 answers